Alert archive / West Virginia / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 4, 2009, 3:18 PM EST. It took effect at Feb 4, 2009, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 3:18 PM EST (20:18 UTC)
- In effect from
- Feb 4, 2009, 10:00 PM EST
- Expired
- Feb 5, 2009, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 042018 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EST WED FEB 4 2009 WVZ037-038-046-047-050430- /O.NEW.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/ /O.CON.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/ NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 318 PM EST WED FEB 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY FOR SNOW... ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. A COLDER AND MOIST NORTHWEST FLOW WILL CAUSE WIDESPREAD SNOW SHOWERS...OF VARYING INTENSITY...THROUGH TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF SNOW OVERNIGHT WILL BRING TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OF DRY AND FLUFFY SNOW TO THE WARNING AREA BY DAWN THURSDAY. THE HIGHEST SNOWFALL TOTALS WILL OCCUR ALONG THE HIGHER WINDWARD TERRAIN. IN CONTRAST...THE LOWER AMOUNTS ARE LIKELY ALONG THE GREENBRIER RIVER IN POCAHONTAS COUNTY. ACROSS EXPOSED ELEVATIONS ABOVE 3000 FEET...BLOWING SNOW IS POSSIBLE DURING THE DAY TODAY. WIND CHILL READINGS WILL REMAIN BELOW ZERO ACROSS THE HIGH ELEVATIONS..DROPPING TO TEN TO 25 DEGREES BELOW ZERO BY DAWN THURSDAY. EVEN ALONG RIVER VALLEYS...WIND CHILL READINGS WILL WILL FALL TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY. A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...BE PREPARED FOR WINTER DRIVING. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ035-036-050430- /O.NEW.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/ /O.CON.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 318 PM EST WED FEB 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR SNOW... ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SNOW SHOWERS OF VARYING INTENSITY COULD BRING ANOTHER INCH OR TWO THROUGH THE BALANCE OF THE AFTERNOON...BRINGING DAYTIME ACCUMULATIONS OF UP TO 3 INCHES...AND TOTAL ACCUMULATIONS TO 4 TO 7 INCHES. THE HIGHEST SNOWFALL TOTALS WILL OCCUR ALONG THE HIGHER WINDWARD TERRAIN. WIND CHILL READINGS WILL DROP TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY. A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ VAZ003-004-WVZ033-034-042300- /O.CON.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 318 PM EST WED FEB 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR SNOW... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SNOW SHOWERS OF VARYING INTENSITY COULD BRING ANOTHER INCH OR SO THROUGH THE BALANCE OF THE AFTERNOON...BRINGING DAYTIME ACCUMULATIONS OF UP TO 3 INCHES...AND TOTAL ACCUMULATIONS TO 4 TO 7 INCHES. THE HIGHEST SNOWFALL TOTALS WILL OCCUR ALONG THE HIGHER WINDWARD TERRAIN. WIND CHILL READINGS COULD DROP INTO THE SINGLE DIGITS BELOW ZERO TONIGHT. A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TRM
4 follow-up statements
000 WWUS41 KRLX 042307 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 607 PM EST WED FEB 4 2009 WVZ035-036-050715- /O.EXP.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/ /O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 607 PM EST WED FEB 4 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... ...WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. WHILE SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THIS EVENING...ANY ADDITIONAL ACCUMULATION SHOULD BE LIGHT WITH AMOUNTS AROUND 1 INCH OF ADDITIONAL ACCUMULATION. WITH THE PERIOD OF HEAVIER SNOW ACCUMULATIONS OVER...THE WARNING IS BEING ALLOWED TO EXPIRE. WITH TEMPERATURES FALLING TO 0 TO 5 ABOVE OVERNIGHT AND WINDS OF 5 TO 10 MPH...WIND CHILL READINGS WILL DROP TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ VAZ003-004-WVZ033-034-050015- /O.EXP.KRLX.WS.W.0002.000000T0000Z-090204T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 607 PM EST WED FEB 4 2009 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. WHILE SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THIS EVENING...ANY ADDITIONAL ACCUMULATION SHOULD BE LIGHT WITH AMOUNTS AROUND 1 INCH OF ADDITIONAL ACCUMULATION. WITH THE PERIOD OF HEAVIER SNOW ACCUMULATIONS OVER...THE WARNING IS BEING ALLOWED TO EXPIRE. $$ WVZ037-038-046-047-050715- /O.CON.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/ /O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/ NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 607 PM EST WED FEB 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. A COLDER AND MOIST NORTHWEST FLOW WILL CAUSE WIDESPREAD SNOW SHOWERS...OF VARYING INTENSITY...THROUGH TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF SNOW OVERNIGHT WILL BRING TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OF DRY AND FLUFFY SNOW TO THE WARNING AREA BY DAWN THURSDAY. THE HIGHEST SNOWFALL TOTALS WILL OCCUR ALONG THE HIGHER WINDWARD TERRAIN. IN CONTRAST...THE LOWER AMOUNTS ARE LIKELY ALONG THE GREENBRIER RIVER IN POCAHONTAS COUNTY. WIND CHILL READINGS WILL REMAIN BELOW ZERO ACROSS THE HIGHER ELEVATIONS..DROPPING TO TEN TO 25 DEGREES BELOW ZERO BY DAWN THURSDAY. EVEN ALONG RIVER VALLEYS...WIND CHILL READINGS WILL WILL FALL TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY. A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...BE PREPARED FOR WINTER DRIVING. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 050219 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 919 PM EST WED FEB 4 2009 WVZ037-038-046-047-051030- /O.CON.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/ /O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/ NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 919 PM EST WED FEB 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. SNOW SHOWERS...OF VARYING INTENSITY...WILL CONTINUE OVERNIGHT. AN OVERNIGHT SNOW ACCUMULATION OF AN INCH OR TWO WILL BRING TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES BY DAWN THURSDAY. WIND CHILL READINGS WILL REMAIN BELOW ZERO ACROSS THE HIGHER ELEVATIONS..DROPPING TO TEN TO 25 DEGREES BELOW ZERO BY DAWN THURSDAY. EVEN ALONG RIVER VALLEYS...WIND CHILL READINGS WILL WILL FALL TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY. IF YOU MUST TRAVEL...BE PREPARED FOR WINTER DRIVING. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ035-036-051030- /O.CON.KRLX.WC.Y.0002.090205T0300Z-090205T1500Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 919 PM EST WED FEB 4 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. WITH TEMPERATURES FALLING TO 0 TO 5 ABOVE OVERNIGHT AND WINDS OF 5 TO 10 MPH...WIND CHILL READINGS WILL DROP TO FIVE TO 15 DEGREES BELOW ZERO COME DAWN THURSDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 050843 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 343 AM EST THU FEB 5 2009 WVZ037-038-046-047-051500- /O.CAN.KRLX.WS.W.0002.000000T0000Z-090205T1100Z/ /O.CON.KRLX.WC.Y.0002.000000T0000Z-090205T1500Z/ NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 343 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER STORM WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. LINGERING NARROW BANDS...OR STREAMERS OF SNOW...WILL STILL LEAVE LOCAL ACCUMULATIONS OF AN INCH THIS MORNING. HOWEVER...THE MAIN FOCUS THIS MORNING IS NOT THE SNOW...BUT THE COLD. THE WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. WIND CHILL READINGS OF 10 BELOW ZERO ARE LIKELY EARLY THIS MORNING...WITH SOME MINUS 20 WIND CHILL READINGS FOR EXPOSED LOCATIONS AT ELEVATIONS ABOVE 3500 FEET. THESE CONDITIONS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WVZ035-036-051500- /O.CON.KRLX.WC.Y.0002.000000T0000Z-090205T1500Z/ RALEIGH-FAYETTE- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE 343 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. DEPENDING ON ELEVATION...WIND CHILL READINGS OF 5 TO 15 DEGREES BELOW ZERO ARE LIKELY EARLY THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR...PLUS THE WIND... WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KTB
000 WWUS41 KRLX 051519 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1019 AM EST THU FEB 5 2009 WVZ035>038-046-047-051630- /O.EXP.KRLX.WC.Y.0002.000000T0000Z-090205T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 1019 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE SLOWLY BEGINNING TO RISE ACROSS THE AREA. THIS COMBINED WITH DECREASING WINDS HAVE ALLOWED WIND CHILL VALUES TO IMPROVE THIS MORNING ABOVE THE ADVISORY CRITERIA. CONDITIONS WILL CONTINUE TO IMPROVE THROUGHOUT THE DAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 1:07 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 4, 1:07 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
107 PM EST WED FEB 4 2009
.SYNOPSIS...
UPPER LEVEL DISTURBANCES PASS...OVER A VERY COLD BUT MOIST LOW LEVEL
FLOW...INTO THURSDAY MORNING. HIGH PRESSURE BUILDS IN ON THURSDAY.
MILDER WEATHER RETURNS ON FRIDAY. THE NEXT COLD FRONT IS DUE SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOWERED HIGHS SLIGHTLY FOR THIS AFTERNOON AND ALSO PUT BLOWING SNOW
BACK IN THE GRIDS THROUGH TONIGHT FOR THE MOUNTAINS ABOVE 3KFT.
WARNINGS LOOK ON TRACK GOING THROUGH TODAY CENTRAL AND SOUTHERN
MOUNTAINS AND TONIGHT NORTHERN MOUNTAINS.
REST FROM EARLIER...
MODELS HAVE VORT MAX PIVOTING EAST THROUGH WV 12-15Z..BEFORE PASSING
E OF MOUNTAINS BY 18Z. AS EXPECTED...CLOUDS AND SNOW SHOWERS ARE
FINALLY STARTING TO INCREASE FURTHER N...WHERE NO SNOW FELL LAST
NIGHT. OF COURSE...PRECIPITABLE WATER BELOW 0.25 NOW.
IDEAL CRYSTAL GROWTH TEMPERATURES IN THE LOW LEVEL MOISTURE. EVEN
THOUGH THE MOISTURE GOES INTO THE 7 TO 10 THSD FT RANGE...THINKING
THERE COULD BE BREAKS IN THE CLOUDS...DUE TO THE ARCTIC NATURE OF
THE AIRMASS.
HAVE ANY LOWLAND COUNTY VULNERABLE TO 1 TO 2 INCHES OF FLUFF...WITH
1 TO 3 INCHES IN THE NORTH CENTRAL WV LOWLANDS TODAY...INCLUDING
CKB.
HAVE WIND BLOWN DAYTIME ACCUMULATIONS OF 2 TO 4 INCHES RUNNING ALONG
THE MOUNTAINOUS COUNTIES. DECIDED TO KEEP THE WARNING
GOING...EXCEPT FOR THE LOWLAND COUNTIES OF LOGAN AND MINGO. OF
COURSE...EKN VCNTY STILL WAITING ON ITS FIRST FLAKES AS OF 08Z.
KEPT SNOWSHOE HIGH TEMPERATURE TODAY IN THE SINGLE DIGITS.
WIND CHILL TEMPERATURES IN THE SINGLE DIGITS COMMON FOR THE LOWLANDS
FOR THIS AFTERNOON.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
H500 TROUGH WILL BE HEADING OUT OF REGION...BUT THE UPSLOPE SNOW
MACHINE WILL STILL BE IN FULL SWING TONIGHT. MOIST NORTHWEST FLOW
CONTINUES THROUGH THE NIGHT..WITH 20-30 KNOTS OF NW WINDS IN THE
LOWER LAYERS AND H850 TEMPS GETTING DOWN AS LOW AS -22C. STILL
IDEAL CRYSTAL GROWTH CONDITIONS EXPECTED...COULD EASILY SEE ANOTHER
1-3 INCHES OF FLUFFY ACCUMULATION ALONG THE FAVORED WESTERN SLOPES.
WILL LOSS OF DAYTIME HEATING...ANY ACTIVITY TO THE WEST WILL LOSE A
BIT OF PUNCH...AND ONLY FORESEE AN INCH OR LESS WEST OF THE
MOUNTAINS. EXPECT BOUNDARY LAYER TO REMAIN WELL MIXED THROUGH THE
NIGHT...THUS GENERALLY STAYED CLOSE TO MOS TEMPERATURES TONIGHT.
WILL NEED TO CONTINUE TO MONITOR WIND CHILLS ESPECIALLY IN THE
NORTHERN MOUNTAINS...WHERE HIGHER RIDGES WILL LIKELY SINK BELOW ZERO
IN ACTUAL TEMPERATURE.
MOISTURE THINS STARTING AFTER MIDNIGHT AND THIS PROCESS CONTINUES
THROUGH THURSDAY AS CYCLONIC FLOW STARTS CUTTING OFF AFTER 12Z. I
SLOWLY ALLOW POPS TO TAIL OFF TO CHANCE IN THE UPSLOPE REGIONS BY
THIS TIME...WITH LESS THAN AN INCH OF ADDITIONAL SNOW. STILL...WITH
IDEAL DENDRITIC GROWTH ZONE SO CLOSE TO THE GROUND...EXPECT MOISTURE
TO BE EFFICIENTLY SQUEEZED OUT DURING THE DAY...AND HAVE A PERIOD OF
FLURRIES FOR MOST AREAS AT LEAST DURING THE MORNING HOURS. SHOULD
BE MANY INSTANCES OF PEEKS OF SUN ALONG WITH SNOWFLAKES. CLOUDS
WILL BEGIN TO CLEAR IN EARNEST AFTER 18Z AS SURFACE HIGH BUILDS
IN...ALTHOUGH THEY MAY BE REPLACED IN SOME CASES BY HIGH CLOUDS
ALONG THE FRONT EDGE OF WARM ADVECTION PATTERN. WENT A BIT BELOW
MAV NUMBERS FOR HIGH TEMPS...MET NUMBERS LOOK MUCH TOO COLD.
QUIET PATTERN FOR THURSDAY NIGHT/FRIDAY. EXPECT HIGH CLOUDS AT MOST
WITH NW FLOW CONTINUING ALOFT ON BACK SIDE OF TROUGH. THINK LOW
LEVEL MOISTURE DEPICTED MAY BE A BIT OVERDONE. LEANED TOWARDS MAV
NUMBERS FOR TEMPS THESE PERIODS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GENERALLY WENT WITH HPC FORECAST...WHICH IS A BLEND OF GFS/ECMWF.
MODELS AND ENSEMBLES ACTUALLY IN PRETTY GOOD AGREEMENT FOR THIS TIME
OF YEAR.
OVERALL SOUTHWEST FLOW BRINGS US A PERIOD OF WARMER THAN NORMAL
TEMPERATURES. HOWEVER...A PIECE OF ENERGY FROM AMPLIFIED TROUGH OFF
THE COAST OF CALIFORNIA GETS ABSORBED INTO THE FLOW...THEN PASSES
THROUGH THE GREAT LAKES THIS WEEKEND. MODELS NOW AGREE ON BRINGING
THE TRAILING BOUNDARY FAR ENOUGH SOUTH TO GIVE US CHANCES OF RAIN
SATURDAY NIGHT/SUNDAY.
SOUTHWEST CUTOFF LOW MAY EJECT INTO THE FLOW TO SEND UNSETTLED
WEATHER OUR WAY TOWARDS THE END OF THE PERIOD...BUT THE TIMING OF
THIS KIND OF THING CAN BE VERY SUSPECT 6-7 DAYS OUT. SO WHILE I
INCLUDE POPS BY TUESDAY...AT THIS TIME ONLY KEEPING IT FAIRLY CLOSE
TO CLIMATOLOGY. ALSO...WHILE A COLD FRONT MAY END UP PASSING THROUGH
TOWARDS MIDWEEK...THE REAL COLD AIR APPEARS TO REMAIN WELL NORTHWEST
OF THE REGION.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
PREVAILING MVFR WITH OCCASIONAL IFR IN SNOW SHOWERS OF HIGHLY
VARIABLE INTENSITY THIS AFTERNOON. CONDITIONS COULD ALSO GO VFR AT
TIMES ESPECIALLY OUTSIDE THE MOUNTAINS. TONIGHT...THE MVFR/IFR
SNOW SHOWERS PERSIST LONGEST IN THE MOUNTAINS WHILE YIELDING TO
VFR/MVFR EARLY ON IN THE LOWLANDS.
THE UPPER LEVEL LOW AND LOW LEVEL NORTHWEST UPSLOPE FLOW
CONTRIBUTING TO THE SNOW SHOWERS MOVE OUT TONIGHT AND THURSDAY
ALLOWING CONDITIONS TO GRADUALLY IMPROVE. THURSDAY WILL TURN OUT TO
BE LARGELY A VFR DAY OUTSIDE THE MOUNTAINS...EXCEPT FOR PATCHY
STRATOCU 2-3KFT...IMPROVING TO VFR EVEN IN THE MOUNTAINS NEAR OR A
LITTLE BEYOND THE TAF PERIOD.
AVIATION OUTLOOK /BEYOND 18Z THURSDAY/...
NO SIGNIFICANT WEATHER EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR WVZ037-038-
046-047.
WINTER STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR
WVZ033>036.
OH...NONE.
KY...NONE.
VA...WINTER STORM WARNING UNTIL 6 PM EST THIS AFTERNOON FOR VAZ003-
004.
&&
SYNOPSIS...KTB/CL/TRM
NEAR TERM...KTB/TRM
SHORT TERM...CL
LONG TERM...MDP
AVIATION...TRMHazardous weather outlook, Feb 4, 4:53 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 453 AM EST WED FEB 4 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-051000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 453 AM EST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>036-051000- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 453 AM EST WED FEB 4 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037-038-046-047-051000- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 453 AM EST WED FEB 4 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIND CHILL VALUES OF 10 TO 20 DEGREES BELOW ZERO ARE POSSIBLE DURING THE MORNING HOURS OF TUESDAY...PARTICULARLY ALONG THE HIGHER RIDGES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Advisories in West Virginia, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.